MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INCORPORATED NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 67940036P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.Even though root cause cannot be confirmed, a review of event description and provided radiographs confirmed no supplemental fixation was added as recommended per instructions for use.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in spinal/orthopedic surgery: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, pain, discomfort or abnormal sensations due to the presence of the device." warnings, cautions and precautions ".The modulus-c interbody devices are required to be used with an anterior cervical plate as the form of supplemental fixation.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively.".
 
Event or Problem Description
On (b))(6) 2020, patient underwent a cervical spine procedure where a cervical spacer cage was used stand alone and no additional fixation or plating was utilized.Patient had swallowing pain after the index procedure.On (b))(6) 2020, it was discovered there was a dislocation of the cervical spacer in between the c3 and c4 levels.A revision procedure was performed on (b))(6) 2020, where the migrated implant was replaced with another manufacturers implant.The patient is reported to be doing well post revision procedure.
 
Event or Problem Description
New or updated information found on sections: d7,h6, h10.
 
Additional Manufacturer Narrative
The product was received and no product functioned as intended, the radiographs provided were utilized and the complaint was confirmed.The root cause of the issue is related to off label use as no additional fixation devices were utilized which testing has show leads to migration of the cage.The surgeon was informed of fixation requirements.No additional investigation required.Labeling review: ".Indications for use: the nuvasive modulus-c interbody system is indicated for intervertebral body fusion of the spine in skeletally mature patients.The modulus-c interbody system is intended for use for anterior cervical interbody fusion in patients with cervical disc degeneration and/or cervical spinal instability, as confirmed by imaging studies (radiographs, ct, mri), that results in radiculopathy, myelopathy, and/or pain at multiple contiguous levels from c2 - t1.The system is intended to be used with supplemental fixation.".

Brand Name
NUVASIVE MODULUS-C INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key10287443
Report Number2031966-2020-00146
Device Sequence Number1074320
Product Code ODP
UDI-Device Identifier00887517959607
UDI-Public887517959607
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K172676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67940036P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR